MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CUFF STITCH 180 DEG LEFT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CUFF STITCH 180 DEG LEFT; ACCESSORIES,ARTHROSCOPIC
Model Number 7209161
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tipe broke due to excessive force.All parts were removed.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.
 
Additional Manufacturer Narrative
One 180 degree cuff stitch left was returned for evaluation.Device is over four years old.Visual assessment confirmed the reported breakage.The distal tip at beginning of first bend has been broken off.The shaft is bent.Examination of the break area shows evidence of abnormal twisting/bend at fracture point.The condition of the device indicates it was subjected to excessive forces during use.

Brand Name
CUFF STITCH 180 DEG LEFT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7323731
Report Number1219602-2018-00315
Device Sequence Number16542066
Product Code NBH
UDI-Device Identifier03596010448927
UDI-Public(01)03596010448927(10)50523453
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209161
Device Catalogue Number7209161
Device Lot Number50523453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/16/2018
05/08/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/19/2018
05/10/2018
Patient Sequence Number1
Patient Age63 YR